News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Chest symptoms

Question: Chest pain


 qbie - Mon Dec 12, 2005 7:52 pm

I woke up early morning (Monday - today) with a burning sensation in the left side of my chest. I thought I had heartburn so I took ranitidine and it helped a little. I went back to bed and I felt a little better when I woke up. When I was eating lunch this afternoon, it was very painful as the food was going down to my stomach. Everytime I would burp, the pain travels through my esophagus. The pain is like a burning sensation but can be very painful sometimes. I am wondering what caused me to get this pain. I am taking doxycycline right now. Could that be the cause of this pain? Should I worry about this or would it just pass by in a few days?
 Dr. Safaa Mahmoud - Fri Jun 30, 2006 11:34 am

User avatar Dear qbie,
Acid reflux causes severe pain and discomfort in the chest. Iatrogenic drug-induced esophageal injury from doxycycline is known and has been reported by many DIEI. The mechanism of esophageal injury induced by doxycycline is thought to be by different mechanisms that include its own acidic effect. People with hiatus hernia are more prone to develop DIEI. W ithdrawal of the drug results in improvement of symptoms in one week. Keep in mind that also Certain foods are known to aggravate the condition, and you better avoid them. These include chocolate, beverages containing caffeine, fatty and fried foods, garlic and onions, spicy and tomato containing foods. If you must take the drug, try to take it with plenty fluid , while eating or after eating and not on empty stomach. If your symptoms are severe or increasing stop the drug and consult your doctor.
Best regards,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here